Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

High blood pressure, on lisinopril, taking one tablet, reduced slightly. Normal BP ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
My husbands b/p has been high for a couple of days now. yesterday it was 190/97 earlier it was 185/97 he took another Lisinopril 5 mg, usually he only takes one. now his pressure is 163/98 is that OK or not?
Posted Thu, 19 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 22 minutes later
Thanks for writing to us.
Your husband's blood pressure is definitely on a higher side. Normal blood pressure usually rests at 120/80mmHg, but your husband's blood pressure is 163/98mmHg. Before coming to any conclusions it is advisable to note a few points first.

Blood pressure needs to be measured over a bare arm after the person is at rest for atleast 5 minutes in sitting position with feet on the floor. No stimulant like smoking, alcohol, caffeine, colas, etc. has been consumed since 30 minutes as well. Also the Blood pressure measurement needs to be repeated a few times during the day to confirm validity of the reading.

Try to avoid staying up nights, use good lighting at work, try to reduce stress by taking frequent breaks at work, get 6-8 hours of sleep daily, do Yoga, Pranayam for stress relief as well. Kindly refrain from smoking, using tobacco of any kind, avoid high calorie meals, avoid junk food, stick to a low salt diet, eat plenty of fresh fruits and XXXXXXX leafy vegetables. Drink enough water. Exercise daily by brisk walking daily for 40 minutes.

If the blood pressure is not controlled by the diet and exercise modification for a few days, he may need anti-hypertensive drugs. I presume your husband is taking Lisinopril 5mg on a regular daily basis. Half the battle involves diet and exercise modification which will be of great benefit in this case.
If still higher records are found then he needs to have a combination of anti hypertensives after consulting with his physician. Do not self medicate as this can cause wide fluctuations in blood pressure.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor